MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM DRILL BIT/JC/400MM 140MM CALIBRATION; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM DRILL BIT/JC/400MM 140MM CALIBRATION; BIT, DRILL
Model Number 397.342
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during pelvis fixation a 2.5mm drill tip broke off in the patient.The tip was never accessible due to the depth at which it was inserted.The case was terminated.Action taken when the event occurred failed retrieval.Fragments were generated but were not removed easily it could not reach the tip.There was a surgical delay of ten (10) minutes.The procedure was not successfully completed.The patient outcome was unknown.This report is for one (1) 2.5mm drill bit/jc/400mm 140mm calibration.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.5MM DRILL BIT/JC/400MM 140MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10787324
Report Number2939274-2020-04975
Device Sequence Number14193003
Product Code HTW
UDI-Device Identifier10886982201034
UDI-Public(01)10886982201034
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number397.342
Device Catalogue Number397.342
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR